Leprosy Mailing List – August 27, 2018
Ref.: (LML) Patient with severe adverse effects due to steroids
From: Ben Naafs, Munnekeburen, the Netherlands
I advise too, if dr Ramesh has access to it, to use cyclosporin.
Otherwise he could use azathioprine but that has to be combined with a low dose of steroids, thus less side effects.
Some described effects from MTX. Clinical Infectious Diseases, Volume 45, Issue 1, 1 July 2007, Pages e7–e9, https://doi.org/10.1086/518699 .
According to me the one who advised to use clofazimine for type I reaction was dr Imkamp from South- Africa. In the seventies in ALERT, Addis Ababa, Ethiopia, we tried it and it had no effect. That time only dapsone monotherapy was used and we explained our lack of effect when giving clofazimine to an effective treated patient who was not dapsone resistant, while Imkamp may have treated dapsone resistant patients. After that time occasional reports appeared but non convincing.
May be it has not been made clear, but also regarding the Google Group Leprosy Mailing List all questions, comments, messages should be directed to the editor Pieter Schreuder email@example.com It is not possible for the members of the Google Group LML to post email messages directly to the Google Group. All has to pass through the editor.
LML - S Deepak, B Naafs, S Noto and P Schreuder
LML blog link: http://leprosymailinglist.blogspot.it/
Contact: Dr Pieter Schreuder << firstname.lastname@example.org